Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jun 25, 2022, 8:40 PM MST for La Paz County, Yuma County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2022, 8:40 PM MST (03:40 UTC)
- Expired
- Jun 25, 2022, 11:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties La Paz County, AZ, Yuma County, AZ
The radar
The Yuma radar (KYUX), 101 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3264 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272
WGUS55 KPSR 260340
FFWPSR
AZC012-027-260630-
/O.NEW.KPSR.FF.W.0007.220626T0340Z-220626T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
840 PM MST Sat Jun 25 2022
The National Weather Service in Phoenix has issued a
* Flash Flood Warning for...
Northwestern Yuma County in southwestern Arizona...
Southwestern La Paz County in west central Arizona...
* Until 1130 PM MST.
* At 840 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2 inches of rain have fallen. Additional rainfall amounts up
to 0.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Yuma and Southwestern La Paz
Counties
This includes the following highways...
AZ Route 95 between mile markers 78 and 83.
This includes the following streams and drainages...
Tyson Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3328 11427 3332 11432 3339 11429 3339 11427
3340 11424 3336 11422 3332 11417 3327 11422
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SDB1 follow-up statement
779
WGUS75 KPSR 260622
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
1122 PM MST Sat Jun 25 2022
AZC012-027-260632-
/O.EXP.KPSR.FF.W.0007.000000T0000Z-220626T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Paz AZ-Yuma AZ-
1122 PM MST Sat Jun 25 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM MST THIS EVENING FOR
NORTHWESTERN YUMA AND SOUTHWESTERN LA PAZ COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3328 11427 3332 11432 3339 11429 3339 11427
3340 11424 3336 11422 3332 11417 3327 11422
$$
GLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 5:05 PM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 25, 5:05 PM MST, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 505 PM MST Sat Jun 25 2022 .UPDATE...Updated 00z Aviation Discussion .SYNOPSIS... With sufficient moisture in place, shower and thunderstorm opportunities will persist over much of the region with better chances entering the picture Sunday and Monday. Storms will have the potential to produce frequent lightning, brief heavy downpours, gusty winds, and localized blowing dust. Temperatures will remain seasonally warm, albeit still near average with lower elevation afternoon highs still regularly eclipsing 100 degrees. && .DISCUSSION... Objective analysis shows a stable pattern configuration across the Conus with expansive subtropical ridging aligned over the entire southern tier of states. With the central H5 positive height anomaly situated over the lower Mississippi River Valley, a westward extension of the ridge axis was situated along the Arizona international border. Along this western periphery, satellite imagery clearly depicts a nearly stationary MCV spinning over far SE Arizona with residual moisture encompassing the majority of the circulation. The larger synoptic pattern next week will generally feature retrogression in the lower latitudes with more pronounced high pressure and more frequent subsidence migrating westward towards the SW Conus, however it will be these convectively enhanced, sub-synoptic features and interactions similar to this mornings MCV that will largely dictate daily storm potential and evolution. The aforementioned SE Arizona MCV should meander along the international border through this evening leading to forced ascent in advance of the circulation center through far southern AZ. Entrained midlevel moisture rotating across the eastern CWA this morning has temporarily restricted instability growth while bolstering CinH. While this may not be the case the entire day as clouds erode, the best instability corridor and prime area for convective initiation as supported by a vast majority of CAMs aligns from western Pima County through southern Maricopa and central Yuma and La Paz counties. This includes traditional initiation points such as Table Top Wilderness and the Kofa mountains. Objective analysis already indicates MLCApe nearing 1000 J/kg while DCape exceeds 2000 J/kg suggesting any storms forming in this region later will easily have the potential for strong, gusty winds and localized blowing dust impacts. Around the Phoenix metro, the convective environment does not appear as impressive with boundary layer mixing ratios still hovering around 8-9 g/kg. While this does not completely preclude thunderstorm development, much like last evening, multiple colliding outflow boundaries will be needed to further moisten and dislodge the boundary layer from a capped scenario. HREF membership seems in quite good agreement depicting a better defined vorticity center propagating north out of Sonora Sunday afternoon acting upon an unstable, and only marginally capped environment. The prospect for multiple, deeper outflows capable of triggering deep convection at lower elevations increases markedly as mixing ratios edge towards 10 g/kg. Not surprisingly, NBM POPs are notably higher across much of Arizona Sunday evening solidly in a 20- 50% range, even over lower elevations. The primary thunderstorm impacts will remain similar to the past couple days (i.e. lightning, gusty outflow winds, and blowing dust) given a similar thermodynamic structure, just with likely more extensive coverage. Daily details with respect to thunderstorm formation and coverage much of next week will be driven by mesoscale influences versus any larger scale forcing mechanisms. As previously mentioned, retrogression of the high pressure center will bring the anti- cyclone center into the Southwest region during the middle/end of the week, however the vast majority of ensembles keep H5 heights tempered near 594dm (quite typical for late June) such that the high pressure induced subsidence should not be the main influence in determining convective formation and coverage. One key may be the ultimate location of the pressure ridge: some ensembles build the ridge into northern AZ which becomes a convectively favorable deep easterly flow over much of the forecast area while other ensemble members focus the ridge over northern Mexico/southern Arizona which would be less convectively encouraging. Regardless of the exact position, the fact is moisture depth and magnitude have already become established over the region such that there shouldn't be any day completely devoid of storms (at least until moisture is more thoroughly scoured from the area). Rather, the forecast challenge any given day will hinge on whether storms remain isolated over mountains or whether salient mesoscale feature support and/or force convective sustenance into lower elevations. Thus, the official forecast much of the week is nearly a persistence forecast with model trends inching towards lesser storm coverage and impacts late in the week. && .AVIATION...Updated at 0005Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: The main weather concern into this evening remains to be gusty outflow winds and abrupt wind shifts from distant thunderstorms that have developed to the north and east of Phoenix. Right now it appears that this outflow will reach the terminals around 00Z. Wind gusts as high as 30-35kts are indicated at the current time on 88-D radar imagery. Given the direction the outflow is coming from, blowing dust should not be a significant problem, but cannot rule out visibilities briefly falling to around 3-5SM. There remains about a 20% chance of shower or thunderstorms affecting the terminals. Therefore, confidence is low to include anything more than VCSH in the TAFs at this time. Once the outflow boundaries/convective activity pass through the area by mid- evening, winds will predominate from an easterly direction thru the rest of the night and thru much of Sunday. A more active day appears to be on tap for Sunday as moisture increases over the region. Current thinking is that showers/t-storms will begin to move into the Phx area during the early evening hours with a brief period of southwesterly winds becoming easterly as the storms move into the region. Right now, looking at about a 70% chance of winds over 35 kts and 10-15% chance of winds of 50 kts or great and a 30-40% chance of thunderstorms impacting one or more of the terminals. Southeast California/Southwest Arizona including KIPL and KBLH: Mostly quiet weather will exist through Saturday evening under clear skies At KIPL, southeasterly winds to become westerly sundowner winds of around 10 kts through the evening hours, switching to light southeasterly winds overnight and thru Sunday. At KBLH, southerly winds of around 10 kts are expected through the period. && .FIRE WEATHER... Moisture will remain entrenched across most districts through much of next week with the greatest afternoon thunderstorm and wetting rain chances focused over higher terrain locations north and east of Phoenix. However, even lower desert communities may occasionally experience wetting rainfall at times - more likely early in the week. Minimum afternoon humidity levels will generally fall in a 15- 30% range with somewhat lower values in far western districts. Overnight recovery will be poor to fair in lower elevations (20-40%) and good over eastern district high terrain locations (40-70%). Aside from occasional late afternoon/early evening thunderstorm downburst and/or outflow winds, winds should not be a significant impact. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...18 AVIATION...Hodges/Lojero FIRE WEATHER...18
In the hours before
Special weather statement, Jun 25, 6:40 PM MST, 2 hours before
Special Weather Statement
National Weather Service Phoenix AZ
640 PM MST Sat Jun 25 2022
AZZ531-536-539-260230-
Gila River Valley AZ-Kofa AZ-Gila Bend AZ-
640 PM MST Sat Jun 25 2022
...Strong thunderstorms will impact portions of east central Yuma and
Maricopa Counties through 730 PM MST...
At 639 PM MST, Doppler radar was tracking strong thunderstorms
between Tacna and Sentinel. These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tacna, Sentinel, Paloma, Tyson, Dateland, Mohawk, Roll and Hyder.
This includes AZ Interstate 8 between mile markers 38 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3314 11329 3303 11380 3290 11413 3259 11398
3266 11354 3274 11315
TIME...MOT...LOC 0139Z 156DEG 2KT 3283 11334 3277 11366 3271 11400
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SDBSpecial weather statement, Jun 25, 7:00 PM MST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
700 PM MST Sat Jun 25 2022
AZZ537-538-540-260230-
Buckeye/Avondale AZ-Tonopah Desert AZ-Northwest Valley AZ-
700 PM MST Sat Jun 25 2022
...A strong thunderstorm will impact portions of Maricopa County
through 730 PM MST...
At 659 PM MST, Doppler radar was tracking a strong thunderstorm
producing a landspout near Buckeye. This storm was nearly stationary.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Goodyear, Buckeye, Palo Verde, Liberty, Perryville and White Tank
Mountain Park.
This includes the following highways...
AZ Interstate 10 between mile markers 104 and 124.
AZ Route 85 between mile markers 145 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3328 11264 3348 11280 3363 11256 3337 11235
TIME...MOT...LOC 0159Z 241DEG 3KT 3346 11262
LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SDBSpecial weather statement, Jun 25, 7:28 PM MST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
728 PM MST Sat Jun 25 2022
AZZ531-536-260315-
Gila River Valley AZ-Kofa AZ-
728 PM MST Sat Jun 25 2022
...A strong thunderstorm will impact portions of east central Yuma
County through 815 PM MST...
At 728 PM MST, Doppler radar was tracking a strong thunderstorm near
Tyson, or 31 miles northeast of Fortuna Foothills. This storm was
nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dateland, Tacna, Tyson, Mohawk and Roll.
This includes AZ Interstate 8 between mile markers 36 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3301 11363 3276 11344 3262 11403 3290 11417
TIME...MOT...LOC 0228Z 066DEG 3KT 3283 11391
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SDBSpecial weather statement, Jun 25, 7:54 PM MST, 46 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
754 PM MST Sat Jun 25 2022
AZZ531-533-260330-
Kofa AZ-Central La Paz AZ-
754 PM MST Sat Jun 25 2022
...A strong thunderstorm will impact portions of southwestern La Paz
and northwestern Yuma Counties through 830 PM MST...
At 754 PM MST, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Kofa Wildlife Refuge, or 27 miles northeast of
Martinez Lake. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern La Paz
and northwestern Yuma Counties.
This includes AZ Route 95 between mile markers 71 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3317 11431 3340 11445 3353 11422 3324 11406
TIME...MOT...LOC 0254Z 263DEG 1KT 3333 11426
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SDBLocal storm report, Jun 25, 8:06 PM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
806 PM MST SAT JUN 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM DUST STORM 1 S WELLTON 32.66N 114.14W
06/25/2022 YUMA AZ STORM CHASER
STORM CHASER REPORTS QUARTER MILE
VISIBILITIES DUE TO DUST ON I-8 NEAR
WELLTON, AZ.
&&
BFLocal storm report, Jun 25, 8:12 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
812 PM MST SAT JUN 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND GST 17 WNW PALM CANYON 33.36N 114.28W
06/25/2022 M59 MPH LA PAZ AZ MESONET
MESONET WEATHER STATION REPORTED 59 MPH WIND
GUST.
&&
BFThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:02 PM MST | Dust Storm Warning | PSR | Maricopa, Yuma | 58 min |
| Jun 25, 5:37 PM MST | Dust Storm Advisory | PSR | Maricopa, Pinal | 38 min |
| Jun 25, 5:46 PM MST | Special Weather Statement | PSR | 44 min | |
| Jun 25, 5:54 PM MST | Special Weather Statement | PSR | Maricopa | 51 min |
| Jun 25, 6:01 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Yuma | 44 min |
| Jun 25, 6:07 PM MST | Dust Storm Advisory | PSR | Maricopa, Yuma | 53 min |
| Jun 25, 6:27 PM MST | Special Weather Statement | PSR | Maricopa | 33 min |
| Jun 25, 6:34 PM MST | Areal Flood Advisory | PSR | Maricopa, Yuma | 3 hr |
| Jun 25, 6:40 PM MST | Special Weather Statement | PSR | Yuma | 50 min |
| Jun 25, 6:51 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 39 min |
| Jun 25, 7:00 PM MST | Special Weather Statement | PSR | Maricopa | 30 min |
| Jun 25, 7:03 PM MST | Dust Storm Advisory | PSR | La Paz, Yuma | 57 min |
| Jun 25, 7:08 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Jun 25, 7:17 PM MST | Areal Flood Advisory | PSR | Yuma | 3 hr |
| Jun 25, 7:20 PM MST | Dust Storm Warning | PSR | La Paz, Yuma | 40 min |
| Jun 25, 7:28 PM MST | Special Weather Statement | PSR | Yuma | 47 min |
| Jun 25, 7:38 PM MST | Flash Flood Warning | PSR | Yuma | 4 hr |
| Jun 25, 7:54 PM MST | Special Weather Statement | PSR | La Paz | 36 min |
| Jun 25, 7:56 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Yuma | 49 min |
| Jun 25, 8:01 PM MST | Dust Storm Advisory | PSR | La Paz, Yuma | 44 min |
| Jun 25, 8:27 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 13 min |
| Jun 26, 12:23 PM MST | Special Weather Statement | PSR | 52 min | |
| Jun 26, 1:12 PM MST | Special Weather Statement | PSR | 48 min | |
| Jun 26, 1:28 PM MST | Special Weather Statement | PSR | Gila | 47 min |
| Jun 26, 1:52 PM MST | Dust Storm Advisory | PSR | Maricopa, Pinal | 68 min |
| Jun 26, 3:29 PM MST | Special Weather Statement | PSR | 46 min | |
| Jun 26, 3:59 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 31 min |
| Jun 26, 4:01 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Jun 26, 4:01 PM MST | Special Weather Statement | PSR | Maricopa | 44 min |
| Jun 26, 4:14 PM MST | Flash Flood Warning | PSR | La Paz | 4 hr |
| Jun 26, 4:28 PM MST | Special Weather Statement | PSR | La Paz | 47 min |
| Jun 26, 4:29 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 2 hr |
| Jun 26, 4:33 PM MST | Dust Storm Advisory | PSR | Maricopa, Pinal | 57 min |
| Jun 26, 4:34 PM MST | Special Weather Statement | PSR | Pinal | 26 min |
| Jun 26, 4:37 PM MST | Special Weather Statement | PSR | La Paz | 23 min |
| Jun 26, 4:48 PM MST | Special Weather Statement | PSR | Maricopa | 42 min |
| Jun 26, 4:53 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 52 min |
| Jun 26, 4:55 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 50 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.